MAUDE Adverse Event Report: SYNTHES GMBH 2.7 VOLT(TM) CRTX/LCKNG DRILL GUIDE FOR 2.0MM DRILL BITS; GUIDE, SURGICAL, INSTRUMENT

SYNTHES GMBH 2.7 VOLT(TM) CRTX/LCKNG DRILL GUIDE FOR 2.0MM DRILL BITS; GUIDE, SURGICAL, INSTRUMENT
Catalog Number 03.527.206
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/14/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary the product was not returned to depuy synthes; however, photos were provided for review.The photo investigation revealed that ' 03.527.206, 2.7 volt(tm) crtx/lckng drl gd f/2.0 db has broken into pieces.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was confirmed as the observed condition of the 2.7 volt(tm) crtx/lckng drl gd f/2.0 db would contribute to the complained device issue.Based on the investigation findings, the ¿2.7 volt(tm) crtx/lckng drl gd f/2.0 db¿ has broken into pieces because of unintended force, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history part # 03.527.206 synthes lot # 3253509 supplier lot # 3253509 release to warehouse date: 21 jul 2025 expiration date; na supplier: viant (b)(4).No ncr's generated during production.
 
Event or Problem Description
It was reported on march 14, 2026 during an orif of femur the drill guide broke and was unable to use.Also, volt depth gauge stem was bent beyond repair.Both instruments were replaced from other sets quickly with minimal delay to the case patient outcome was good.

Brand Name
2.7 VOLT(TM) CRTX/LCKNG DRILL GUIDE FOR 2.0MM DRILL BITS
Common Device Name
GUIDE, SURGICAL, INSTRUMENT
Manufacturer (Section D)
SYNTHES GMBH
luzernstrasse 19-21
zuchwil 4528
SZ  4528
Manufacturer Contact
elba bello
1302 wright lane east
west chester, PA 19380
9083863534
MDR Report Key24758052
Report Number8030965-2026-03059
Device Sequence Number12954760
Product Code FZX
UDI-Device Identifier10886982336354
UDI-Public(01)10886982336354(10)3253509
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.527.206
Device Lot Number3253509
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/14/2026
Supplement Date Received by Manufacturer05/19/2026
06/10/2026
06/12/2026
Initial Report FDA Received Date04/01/2026
Supplement Report FDA Received Date05/21/2026
06/11/2026
06/16/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/21/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown